MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA TIBIA CEMENTED 5 DEGREE STEMMED RIGHT SIZE E; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA TIBIA CEMENTED 5 DEGREE STEMMED RIGHT SIZE E; PROSTHESIS, KNEE
Catalog Number 42532007102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Swelling/ Edema (4577)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: concomitant medical products: 42572606202 - femoral component - 65123721.42522200511 - articular surface - 64842916.42540000032 - patella - 65140199.Product has not been returned.No product evaluation was able to be completed.Root cause of the reported event is not device related.Postoperative joint swelling is a localized swelling or inflammation which is described as an accumulation of fluid in the interstitium, the space between cells, located beneath the skin and in cavities of the body.Inflammation from surgical trauma causes the release of moderators called cytokines.Swelling may increase during activities or when sitting or standing in one position for an extended period.Swelling or inflammation is the body¿s natural response to heal damaged tissue postoperatively.According to the aaos, mild to moderate swelling is a normal and expected finding for three to six months following surgery.Severe swelling is not considered an expected finding and is indicative of an underlying complication.Arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported patient was experiencing pain, stiffness, and swelling with concern for scar tissue involvement two years post-op post implantation for which physical therapy has been prescribed.Attempts to obtain additional information have been made; however, no more is available.

Brand Name
PERSONA TIBIA CEMENTED 5 DEGREE STEMMED RIGHT SIZE E
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22783376
Report Number3007963827-2025-00318
Device Sequence Number9906540
Product Code MBH
UDI-Device Identifier00889024246706
UDI-Public(01)00889024246706(17)310607(10)65046974
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number42532007102
Device Lot Number65046974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight70 KG
Patient RaceWhite